MAUDE Adverse Event Report: CARDINAL HEALTH 5QT.CNT.W/TRNS YELLOW CONT. 20; CONTAINER, SHARPS

CARDINAL HEALTH 5QT.CNT.W/TRNS YELLOW CONT. 20; CONTAINER, SHARPS
Model Number 8506Y
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer states an employee reported that there was a bloodwork needle sticking (not retracted) out of the sharps container, while writer was disposing iv sharps and was subsequently poked.There was a vacutainer that had not fallen completely in the container and the tumbler had not engaged.The staff didn¿t see the needle sticking out and reached for the container.They said that the container was not full.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause, therefore a corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Added additional information to section b5 and added the facility name and address to section e1 based on additional information received on (b)(6) 2023.Corrected h6 health effect - clinical code to 2462.Corrected h6 health effect - impact code to 4613.
 
Event or Problem Description
The customer states an employee reported that there was a bloodwork needle sticking (not retracted) out of the sharps container, while writer was disposing iv sharps and was subsequently poked.There was a vacutainer that had not fallen completely in the container and the tumbler had not engaged.The staff didn¿t see the needle sticking out and reached for the container.They said that the container was not full.Additional information received on (b)(6) 2023 stated that as a precaution the employee went to emergency and saw a physician.They also had blood work done as a precaution, the results are not available.

Brand Name
5QT.CNT.W/TRNS YELLOW CONT. 20
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16315077
Report Number1282497-2023-10733
Device Sequence Number15656708
Product Code MMK
UDI-Device Identifier10884521023260
UDI-Public10884521023260
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8506Y
Device Catalogue Number8506Y
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer01/23/2023
01/23/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/15/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown